MAUDE Adverse Event Report: APPLIED MEDICAL TECHNOLOGY, INC. MINII ONE BALLOON BUTTON; LOW PROFILE GASTROSTOMY FEEDING TUBE

APPLIED MEDICAL TECHNOLOGY, INC. MINII ONE BALLOON BUTTON; LOW PROFILE GASTROSTOMY FEEDING TUBE
Model Number M1-5-1410-I
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is a response to uf report # (b)(4) which was received by amt from the fda on 01/31/2022.Based on the provided information, the complaint is not a reportable event per 21 cfr section 803.There was no death.There was no serious injury, as defined by the fda.This was not life-threatening, nor did this result in permanent impairment or necessitate medical or surgical intervention to preclude permanent impairment.There were also no direct or indirect patient consequences reported due to the failure of the device.Amt worked with the customer to get the product back for examination and reviewed the device and production records for the reported batch.A large tear was noted through the tubing and over molded section of the device, just under the external bolster.Examination concluded that the tear was most likely caused during the placement process of the device by the end user.The tear was clearly caused by a sharp/abrasive object, possibly due to a suture or other device used during placement.Amt 100% inspects all product for proper tube and anti-reflux valve leakage prior to shipment, and production records indicate that product passed inspection/testing.There are no steps in between a final qc inspection and packaging that would have led to such a tear in the tube.A device history review was completed for the reported lot number and no anomalies were found and there have been no other complaint reports for this same batch (and no similar tears have been found from other batches).The complaint information has been logged into our complaint database for trending purposes.Complaint # (b)(4) was assigned to this report.
 
Event or Problem Description
Per the original reporter in uf report #: (b)(4): "g-tube was placed and found to be leaking around the base when feeds were administered for the first time.G-tube had to be replaced.Upon visual examination, there was what appears to be a fracture in the rubber near the base of the tube.It is unlikely the fracture occurred during placement and seems to be a manufacturing defect.In the photos, a piece of electronic solder was placed through the crack to make it more visible.Without the wire, the crack was extremely difficult to see.The balloon portion is intact and functions properly.".

Brand Name
MINII ONE BALLOON BUTTON
Common Device Name
LOW PROFILE GASTROSTOMY FEEDING TUBE
Manufacturer (Section D)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer (Section G)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer Contact
joshua meinke
8006 katherine boulevard
brecksville, OH 44141
4407174000
MDR Report Key13637474
Report Number1526012-2022-00003
Device Sequence Number2134672
Product Code KNT
UDI-Device Identifier00842071113940
UDI-Public(01)00842071113940(17)240101(10)210212-013
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161413
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2024
Device Model NumberM1-5-1410-I
Device Catalogue NumberM1-5-1410-I
Device Lot Number210212-013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2022
Initial Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age2 YR
Patient SexMale